Alert archive / Colorado / Red Flag Warnings in 2011
Red Flag Warning 16, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Jun 18, 2011, 2:57 PM MDT for 4 counties in Colorado. It took effect at Jun 19, 2011, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2011, 2:57 PM MDT (20:57 UTC)
- In effect from
- Jun 19, 2011, 10:00 AM MDT
- Expired
- Jun 19, 2011, 7:08 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, La Plata County, CO, Montezuma County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 163 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2494 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917 WWUS85 KGJT 182057 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 257 PM MDT SAT JUN 18 2011 ...RED FLAG WARNINGS CONTINUE IN SOUTHWEST COLORADO BELOW 8000 FEET FOR FIRE WEATHER ZONE 207 THROUGH THIS WEEKEND...AND FOR FIRE WEATHER ZONE 290 THROUGH THIS EVENING... DRIER AIR AND WINDY CONDITIONS ARE EXPECTED TO CONTINUE TODAY OVER SOUTHWEST COLORADO IN FIRE ZONES 207 AND 290...AND AGAIN IN EXTREME SOUTHWEST COLORADO FIRE ZONE 207 ON SUNDAY DUE TO STRONG WINDS... LOW HUMIDITY...AND DRY VEGETATION. COZ207-190900- /O.UPG.KGJT.FW.A.0013.110619T1800Z-110620T0200Z/ /O.NEW.KGJT.FW.W.0016.110619T1600Z-110620T0200Z/ /O.CON.KGJT.FW.W.0015.000000T0000Z-110619T0400Z/ DURANGO FORECAST AREA- 257 PM MDT SAT JUN 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 8000 FEET... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 8000 FEET... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * AFFECTED AREAS...IN SOUTHWEST COLORADO...FIRE WEATHER ZONE 207 BELOW 8000 FEET. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ290-190400- /O.CON.KGJT.FW.W.0015.000000T0000Z-110619T0400Z/ PARADOX VALLEY FORECAST AREA- 257 PM MDT SAT JUN 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 290 BELOW 8000 FEET... * AFFECTED AREAS...IN SOUTHWEST COLORADO...FIRE WEATHER ZONE 290 BELOW 8000 FEET. * WINDS TODAY...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY THIS AFTERNOON...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY OCCURRING AND EXPECTED TO CONTINUE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GJT
5 follow-up statements
259 WWUS85 KGJT 190251 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 851 PM MDT SAT JUN 18 2011 ...RED FLAG WARNING CANCELLED FOR THIS EVENING IN ZONES 207 AND 290... ...A RED FLAG WARNING CONTINUES IN SOUTHWEST COLORADO BELOW 8000 FEET FOR FIRE WEATHER ZONE 207 SUNDAY... .SURFACE WINDS OVER SOUTHWEST COLORADO HAVE DECREASED BELOW RED FLAG CRITERIA SO THE RED FLAG WARNING FOR THIS EVENING IN ZONE 207 AND 290 HAS BEEN CANCELLED. DRY AIR AND WINDY CONDITIONS WILL REDEVELOP SUNDAY OVER SOUTHWEST COLORADO IN FIRE ZONE 207 AS A COLD FRONT APPROACHES FROM THE NORTHWEST. SO THE RED FLAG WARNING WILL CONTINUE FOR STRONG WINDS... LOW HUMIDITY...AND DRY VEGETATION LATE SUNDAY MORNING THROUGH THE EVENING. COZ207-191500- /O.CAN.KGJT.FW.W.0015.000000T0000Z-110619T0400Z/ /O.CON.KGJT.FW.W.0016.110619T1600Z-110620T0200Z/ DURANGO FORECAST AREA- 851 PM MDT SAT JUN 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS IN FIRE WEATHER ZONE 207... ...RED FLAG WARNING IS CANCELLED FOR THIS EVENING IN FIRE WEATHER ZONE 207... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE RED FLAG WARNING FOR THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY. THE RED FLAG WARNING FOR ZONE 207 SUNDAY FROM 10 AM TO 8 PM MDT CONTINUES AS GUSTY WINDS AND LOW HUMIDITY ARE EXPECTED TO REDEVELOP AND COMBINE WITH DRY FUELS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. * AFFECTED AREAS...IN SOUTHWEST COLORADO...FIRE WEATHER ZONE 207 BELOW 8000 FEET. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ290-190400- /O.CAN.KGJT.FW.W.0015.000000T0000Z-110619T0400Z/ PARADOX VALLEY FORECAST AREA- 851 PM MDT SAT JUN 18 2011 ...RED FLAG WARNING IS CANCELLED THIS EVENING IN FIRE WEATHER ZONE 290... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE RED FLAG WARNING. SURFACE WINDS HAVE DECREASED BELOW CRITERIA AND HUMIDITY SHOULD CONTINUE TO RISE GRADUALLY THROUGH THE NIGHT. $$ HTTP://WEATHER.GOV/GJT
898 WWUS85 KGJT 190348 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 948 PM MDT SAT JUN 18 2011 CORRECTED TO FIX HEADLINE ...RED FLAG WARNING CANCELLED FOR THIS EVENING IN ZONES 207 AND 290... ...A RED FLAG WARNING CONTINUES IN SOUTHWEST COLORADO BELOW 8000 FEET FOR FIRE WEATHER ZONE 207 SUNDAY FOR LOW HUMIDITY AND STRONG WINDS... .SURFACE WINDS OVER SOUTHWEST COLORADO HAVE DECREASED BELOW RED FLAG CRITERIA SO THE RED FLAG WARNING FOR THIS EVENING IN ZONE 207 AND 290 HAS BEEN CANCELLED. DRY AIR AND WINDY CONDITIONS WILL REDEVELOP SUNDAY OVER SOUTHWEST COLORADO IN FIRE ZONE 207 AS A COLD FRONT APPROACHES FROM THE NORTHWEST. SO THE RED FLAG WARNING WILL CONTINUE FOR STRONG WINDS... LOW HUMIDITY...AND DRY VEGETATION LATE SUNDAY MORNING THROUGH THE EVENING. COZ207-191600- /O.CON.KGJT.FW.W.0016.110619T1600Z-110620T0200Z/ DURANGO FORECAST AREA- 948 PM MDT SAT JUN 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS IN FIRE WEATHER ZONE 207... ...RED FLAG WARNING IS CANCELLED FOR THIS EVENING IN FIRE WEATHER ZONE 207... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY. THE RED FLAG WARNING FOR ZONE 207 SUNDAY FROM 10 AM TO 8 PM MDT CONTINUES AS GUSTY WINDS AND LOW HUMIDITY ARE EXPECTED TO REDEVELOP AND COMBINE WITH DRY FUELS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. * AFFECTED AREAS...IN SOUTHWEST COLORADO...FIRE WEATHER ZONE 207 BELOW 8000 FEET. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GJT
220 WWUS85 KGJT 191048 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 448 AM MDT SUN JUN 19 2011 ...A RED FLAG WARNING CONTINUES IN SOUTHWEST COLORADO BELOW 8000 FEET FOR FIRE WEATHER ZONE 207 TODAY FOR LOW HUMIDITY AND STRONG WINDS... DRY AIR AND WINDY CONDITIONS WILL OCCUR TODAY OVER SOUTHWEST COLORADO IN FIRE ZONE 207 AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THE RED FLAG WARNING CONTINUES FOR STRONG WINDS...LOW HUMIDITY...AND DRY FUELS LATE THIS MORNING THROUGH THE EVENING HOURS. COZ207-200000- /O.CON.KGJT.FW.W.0016.110619T1600Z-110620T0200Z/ DURANGO FORECAST AREA- 448 AM MDT SUN JUN 19 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 8000 FEET... THE RED FLAG WARNING FOR COLORADO ZONE 207 FROM 10 AM TO 8 PM MDT CONTINUES AS GUSTY WINDS AND LOW HUMIDITIES ARE EXPECTED TO REDEVELOP AND COMBINE WITH DRY FUELS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. * AFFECTED AREAS...IN SOUTHWEST COLORADO...FIRE WEATHER ZONE 207 BELOW 8000 FEET. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GJT
526 WWUS85 KGJT 192109 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 309 PM MDT SUN JUN 19 2011 ...A RED FLAG WARNING CONTINUES IN SOUTHWEST COLORADO BELOW 8000 FEET FOR FIRE WEATHER ZONE 207 TODAY FOR LOW HUMIDITY AND STRONG WINDS... DRY AIR AND WINDY CONDITIONS WILL CONTINUE INTO THIS EVENING OVER SOUTHWEST COLORADO...WHICH INCLUDES FIRE ZONE 207. THIS IS DUE TO A COLD FRONT WHICH IS APPROACHING FROM THE NORTHWEST. THE RED FLAG WARNING CONTINUES FOR STRONG WINDS...LOW HUMIDITY...AND DRY FUELS THROUGH THE EVENING HOURS. COZ207-200200- /O.CON.KGJT.FW.W.0016.000000T0000Z-110620T0200Z/ DURANGO FORECAST AREA- 309 PM MDT SUN JUN 19 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 8000 FEET... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREAS...IN SOUTHWEST COLORADO...FIRE WEATHER ZONE 207 BELOW 8000 FEET. * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GJT
626 WWUS85 KGJT 200108 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 708 PM MDT SUN JUN 19 2011 COZ207-200215- /O.CAN.KGJT.FW.W.0016.000000T0000Z-110620T0200Z/ DURANGO FORECAST AREA- 708 PM MDT SUN JUN 19 2011 ...RED FLAG WARNING IS CANCELLED FOR THIS EVENING IN FIRE WEATHER ZONE 207... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE RED FLAG WARNING. THE RELATIVE HUMIDITY INCREASED SIGNIFICANTLY AS A COLD FRONT MOVED THROUGH THE AREA AND CONDITIONS NO LONGER MEET CRITERIA. $$ HTTP://WEATHER.GOV/GJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Jun 18, 3:12 AM MDT, 11 hours 45 minutes earlier.
Area forecast discussion, Jun 18, 3:12 AM MDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
312 AM MDT SAT JUN 18 2011
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
VORT MAX MOVING THRU CWA THIS MORNING CAUSING CLOUDS AND SOME SPOTTY
SHOWERS SHOULD END BY MID-MORNING...IF NOT SOONER...AS DISTURBANCE
MOVES OVER CONTINENTAL DIVIDE. CURRENT IR SATELLITE IMAGERY SHOWS
CLEARING JUST WEST OF COLORADO/UTAH BORDER AND THIS TREND WILL
CONTINUE PUSHING INTO COLORADO DURING THE MORNING HOURS. MORE
CLOUDS UPSTREAM THOUGH WITH THE NEXT BATCH OVER SALT LAKE CITY SO
THE CLEARING THIS MORNING WILL BE SHORT-LIVED AS THE NEXT SET MOVES
OVERHEAD. NAM AND GFS HAVE DROPPED QPF AMTS ACROSS NRN REGIONS TODAY
THOUGH SOME INSTABILITY WILL REMAIN ALLOWING ISOLD SHOWERS AND STORMS
TO FORM. CAPE AND LI VALUES BACK THIS UP ALONG WITH SOME MID-LEVEL
INSTABILITY SO LEFT SHOWERS AND ISOLD STORMS IN FORECAST FOR THIS
AFTN AND EVENING ALONG AND N OF I-70. ON A DIFFERENT NOTE...LOW
HUMIDITIES AND GUSTY WINDS FOR SOUTHERN ZONES CONTINUE CAUSING FIRE
WX CONCERNS AS HIGHLIGHTED BELOW.
THE REASON FOR UNSETTLED WX OVER LAST FEW DAYS...THE CLOSED LOW OVER
CANADA...WILL LOSE UPPER LEVEL SUPPORT AS JET STREAM WEAKENS.
INSTEAD OF IMPROVING CONDITIONS THOUGH...A 120KT JET WILL DROP DOWN
FROM THE GULF OF ALASKA CARVING OUT ANOTHER CLOSED LOW BY SUNDAY
MORNING. AS THIS OCCURS...PREVIOUSLY MENTIONED LOW WILL FILL...
RETROGRADE...AND EVENTUALLY LOSE ALL LOW PRESSURE CHARACTERISTICS.
UNFORTUNATELY...ANOTHER ROUND OF STORMY WEATHER IN STORE THANKS TO
NEXT JET STREAK.
SO AGAIN...SOME SHOWERS AND ISOLD TSTORMS ALONG AND N OF I-70 TODAY
WITH INCREASING CLOUDS EARLY SUNDAY MORNING AS THE NEXT COLD FRONT
DROPS DOWN FROM ID/UT. ALMOST ENTIRE CWA CAN EXPECT SOME TYPE OF WX
WITH FROPA SUNDAY WHETHER IT BE SHOWERS...GUSTY WINDS...TSTORMS OR A
COMBINATION OF ALL THREE. ONLY EXTREME AREAS SOUTH OF SAN JUANS...TO
INCLUDE DURANGO AND PAGOSA SPRINGS...MAY SEE PRECIP-FREE WX. EXPECT
WIDESPREAD STORMS AND RAIN SHOWERS TOMORROW AFTN INTO THE EVENING
HOURS. THICKNESSES CLEARLY DELINEATE FRONT ENTERING EXTREME NERN UT
SUN MORNING AND PUSHING OVER CONTINENTAL DIVIDE BY MIDNIGHT.
TEMPS BEHIND FRONT WILL BE ANYWHERE FROM 5 TO 12 DEG COOLER THAN
SEEN TODAY. IN FACT...TEMPS DROP SUBSTANTIALLY ENOUGH THAT SOME
HIGHER ELEVATIONS MIGHT SEE SOME SNOW ESPECIALLY THE PARK/GORE
RANGES ABOVE 10K FEET LATE SUN NIGHT/EARLY MON MORNING.
.LONG TERM DISCUSSION...MONDAY THROUGH FRIDAY...
AS THE LOW PRESSURE TROUGH EXITS TO THE EAST...SHOWERS AND STORMS
WILL CONTINUE UNDER NORTHWEST FLOW ON THE BACK SIDE OF THE LOW
THROUGH MONDAY AFTERNOON...WITH ACTIVITY WINDING DOWN MONDAY
EVENING. THE LATEST 00Z GFS RUN HAS SLOWED THE LOWS PROGRESS
SOMEWHAT...SO INCREASED POPS ON MONDAY...ESPECIALLY ACROSS THE
NORTH TO REFLECT THIS. THE NORTHERN MTNS MAY SEE SOME LIGHT SNOW
BUT ACCUMULATIONS APPEAR MINIMAL ATTM. THIS IN ADDITION TO THE
COOLER TEMPS...WILL BE SHUTTING DOWN THE WIDESPREAD SNOWMELT...
HELPING THE RIVERS TO RECEDE SLIGHTLY AS WE MOVE THROUGH THE
BEGINNING OF THE NEW WORK WEEK.
SHORTWAVE RIDGING WILL BUILD IN BEHIND THE TROUGH...ALLOWING FOR
DRIER CONDITIONS AND WARMING TEMPS TO NEAR SEASONAL NORMS BY
MIDWEEK AND ABOVE NORMAL READINGS BY THE WEEKEND. THIS WILL GET SNOW
MELTING ONCE AGAIN...SO EXPECT ANOTHER RISE ON MANY CREEKS...STREAMS
AND RIVERS...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. DIURNAL
CONVECTION LOOKS POSSIBLE OVER THE MTNS NEAR THE DIVIDE BUT
CONFIDENCE IS LOW AS THE BETTER MOISTURE STAYS EAST OF THE DIVIDE
ALONG THE FRONT RANGE.
&&
.AVIATION...
CLOUD COVER WILL DECREASE THIS MORNING BUT PICK UP AGAIN THIS
AFTN...VFR CONDITIONS WILL PREVAIL HOWEVER. ISOLD SHOWERS AND TSTORMS
POSSIBLE THIS AFTN AND EVENING...GENERALLY ALONG AND NORTH OF I-
70. VFR CONDITIONS EXPECTED EXCEPT NEAR ANY SHOWERS OR STORMS WHERE
A QUICK DROP TO MVFR IS POSSIBLE ALONG WITH SOME GUSTY SFC WINDS.
CONDITIONS WILL IMPROVE OVERNIGHT BEFORE A COLD FRONT MOVES THROUGH
SUNDAY. THIS FRONT WILL BRING WIDESPREAD SHOWERS AND STORMS TO MANY
AREAS SUNDAY AFTN AND EVENING.
&&
.FIRE WEATHER...
(PREVIOUSLY ISSUED 310 PM MDT FRIDAY JUN 17 2011)
CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO CONTINUE OVER THE
SOUTHERN ZONES SATURDAY...WITH SOME SHIFT INTO THE CENTRAL ZONES
AROUND MONTROSE AS THE STATIONARY COLD FRONT NEAR THE SAN JUAN
MOUNTAINS LIFTS BACK TO THE NORTH SATURDAY MORNING. THIS WILL BRING
IN DRIER CONDITIONS WITH RED FLAG WARNINGS FOR ZONES 290 AND 207
SATURDAY AFTERNOON AND EVENING AS RH VALUES DROP BACK BELOW 15
PERCENT WITH GUSTY SOUTHWEST WINDS.
APPROACHING COLD FRONT ON SUNDAY WILL SPREAD CLOUD COVER AND
SHOWERS ACROSS MUCH OF THE AREA...WITH THE FRONT STALLING NEAR THE
SAN JUANS. THIS WILL KEEP ZONE 207 IN THE DRY SECTOR...WITH WINDS
CONTINUING TO GUST OUT OF THE SOUTHWEST AND NO CHANGE IN FUELS
EXPECTED. THEREFORE...WILL CONTINUE THE FIRE WEATHER WATCH...AND
MONITOR THE TIMING OF THE FRONT CLOSELY.
&&
.HYDROLOGY...
(PREVIOUSLY ISSUED 310 PM MDT FRIDAY JUNE 17 2011)
RIVER FLOODING WILL CONTINUE ON MANY AREA WATERWAYS THROUGH THE
WEEKEND. SNOWMELT FROM RECENT WARM TEMPERATURES CONTINUES TO
PERCOLATE INTO AREA STREAMS...CREEKS AND RIVERS. MANY LOCATIONS
WILL SEE FLOWS AT OR ABOVE BANKFULL...WITH SOME RIVER LOCATIONS ABOVE
FLOOD STAGE. TEMPERATURES WILL DECREASE TO NEAR NORMAL VALUES
THROUGH EARLY NEXT WEEK. HOWEVER LOCALIZED ADDITIONAL WATER FROM
SHOWERS AND THUNDERSTORMS MAY BRING WATER LEVELS HIGHER ON ALREADY
SWOLLEN RIVERS SATURDAY NIGHT INTO MONDAY.
CURRENT HIGHLIGHTS IN EFFECT INCLUDE...
...FLOOD WARNINGS...
IN WESTERN COLORADO...
COLORADO RIVER...
...NEAR CAMEO THROUGH UNTIL FURTHER NOTICE.
...NEAR DOTSERO THROUGH SATURDAY NIGHT.
ELK RIVER...
...NEAR COUNTY ROAD 42 UNTIL MONDAY MORNING.
...WESTERN MOFFAT COUNTY UNTIL 1100 PM SUNDAY.
IN EASTERN UTAH...
GREEN RIVER...
...NEAR JENSEN UTAH .
WESTERN GRAND AND EASTERN EMERY COUNTY UNTIL 900 AM SATURDAY.
...FLOOD ADVISORIES...
IN WESTERN COLORADO...
COLORADO RIVER...
...NEAR THE COLORADO-UTAH STATELINE THROUGH TUESDAY NIGHT.
CRYSTAL RIVER...
...NEAR REDSTONE THROUGH SUNDAY EVENING.
EAGLE RIVER...
...BELOW GYPSUM THROUGH LATE SATURDAY NIGHT
...NEAR EAGLE THROUGH 1000 AM SATURDAY.
IN EASTERN UTAH...
COLORADO RIVER...
...NEAR THE COLORADO-UTAH STATELINE THROUGH SATURDAY.
NORTHWEST UINTAH COUNTY UNTIL 1 PM MDT SUNDAY.
EASTERN DAGGETT COUNTY UNTIL 530 PM SATURDAY.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING FROM NOON TO 10 PM MDT SATURDAY FOR ZONES
207-290.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING FOR ZONE 207.
UT...RED FLAG WARNING IN EFFECT UNTIL 10 PM SATURDAY FOR FIRE
WEATHER ZONES 446...447 AND 449 BELOW 6000 FEET.
&&
SHORT TERM.....TGR
LONG TERM......MDA/JDC
FIRE WEATHER...JDC
AVIATION.......TGR
HYDROLOGY......MCHazardous weather outlook, Jun 18, 6:00 AM MDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT SAT JUN 18 2011 COZ001>014-017>023-UTZ022>025-027>029-191243- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 600 AM MDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...SATURDAY AND SATURDAY NIGHT... AFTERNOON SHOWERS AND THUNDERSTORMS POSSIBLE TODAY ALONG AND NORTH OF INTERSTATE 70 WHILE PARTLY TO MOSTLY CLOUDY SKIES EXPECTED SOUTH. CLOUDS WILL INCREASE TONIGHT AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH TOMORROW. ALSO...LOW HUMIDITIES AND GUSTY WINDS WILL CAUSE EXPLOSIVE FIRE GROWTH POTENTIAL FOR SOUTHWESTERN COLORADO. IN RESPONSE...A RED FLAG WARNING HAS BEEN ISSUED. SIMILAR CONDITIONS ARE EXPECTED TOMORROW SO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SOUTHERN COLORADO. IN ADDITION...RIVERS CONTINUE TO RUN HIGH CAUSING MANY FLOOD WARNINGS AND ADVISORIES TO BE ISSUED. PLEASE VISIT WEATHER.GOV/GJT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE ENTIRE FORECAST AREA SUNDAY INTO MONDAY AS A STORM SYSTEM MOVES ACROSS THE AREA. TUESDAY THROUGH THE END OF THE WEEK WILL SEE A WARMING TREND WITH DRIER CONDITIONS AND A SLIGHT CHANCE OF DIURNAL CONVECTION OVER THE MOUNTAINS NEAR THE DIVIDE. WARMING TEMPS WILL INCREASE MOUNTAIN SNOW MELT AGAIN CAUSING AREA RIVERS...CREEKS AND STREAMS TO RUN FAST...HIGH AND COLD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:49 PM MDT | River Flood Advisory | GJT | Routt | 5 days |
Nearby
Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.